Alert archive / Virginia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 28, NWS Blacksburg, VA

May 21, 2004Campbell County, City of Lynchburg, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 21, 2004, 4:16 PM EDT for Campbell County, City of Lynchburg, Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2004, 4:16 PM EDT (20:16 UTC)
Expired
May 21, 2004, 5:00 PM EDT
In force
44 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

Counties Campbell County, VA, City of Lynchburg, VA

The radar

The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 1:00 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2004-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2004-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
532 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WUUS51 KRNK 212016
SVRRNK
VAC031-680-212100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT FRI MAY 21 2004

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA
   CITY OF LYNCHBURG IN CENTRAL VIRGINIA

* UNTIL 500 PM EDT

* AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR LYNCHBURG
  AIRPORT...OR ABOUT OVER FOREST...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLADYS AND 7 MILES NORTHEAST OF HODGES BY 430 PM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3744 7916 3732 7929 3707 7918 3716 7891

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 1:55 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 21, 1:55 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
155 PM EDT FRI MAY 21 2004

.SHORT TERM...

RADAR SHOWING CONVECTION ALONG REMNANT TAIL OF MCS SLOWLY MOVING
INTO THE NW PART OF THE CWA ATTM. INSTAB SUPPORTS AXIS OF BEST
COVERAGE SHIFTING SE INTO ERN PORTIONS OF THE WATCH WHERE CAPES OF
3-4K PERSIST. HOWEVER GIVEN LACK OF CONVERGENCE OUT E ATTM IFFY AS
TO SVR EXTENT ONCE AREA CROSSES IN WEAK DOWNSLOPE THRU EARLY THIS
EVENING. THUS WILL ADD IN HIGH POPS ACROSS WATCH AREA EARLY THIS
EVENING AND INCLUDE A SMALL CHC S OF THE ORGANIZED TSRA FOR ISOLD
COVERAGE SIMILAR TO THE GFS SOLN. LOWS GNRLY SIMILAR TO THE PAST FEW
NIGHTS WITH PATCHY FOG AROUND AND TEMPS MAINLY IN THE UPR 50S TO MID
IF NOT UPPER 60S. RIDGE STRENGTHENS SOME SAT IN WAKE OF CONVECTION
WITH LITTLE FOCUS OUTSIDE OROGRAPHICS. THINK CAP MAY PREVENT
DEVELOPMENT TIL LATE BUT STILL ENOUGH INSTAB AND LOW LEVEL RH TO POP
SOME ISOLD COVERAGE ESPCLY NW NC RIDGES GIVEN WEAK RH CONVERGENCE.
THEREFORE PLAN TO INCREASE POPS SLIGHTLY ALTHO ERN ZONES MAY GO DRY
PENDING LOCATION OF LEE TROF WHICH MAY BE TOO FAR E. OTRW LITTLE
CHANGE WITH MOSTLY TO PARTLY SUNNY SKIES AND TEMPS AGAIN PUSHING 90
E...WITH GNRLY 80S ELSW EXCEPT UPR 70S SE WVA.

&&

.LONG TERM...

SATURDAY NIGHT THROUGH SUNDAY NIGHT.

LOW LEVEL CONTINUES TO WARM SO WILL KEEP AFTERNOON TEMPERATURES ON
THE TOASTY SIDE...AND WITH JUICY DEW POINTS WILL KEEP LOWS ON THE
MILD SIDE AS WELL. SUNDAY MESOETA FORECAST SOUNDINGS SUGGEST DIURNAL
CONVECTION POSSIBLE FROM AROUND NOON ON WITH 1100-1500 J/KG SURFACE
BASED CAPE. WITH ALL THE UPPER LEVEL SUPPORT SHUNTED TO OUR
NORTH...WILL CONTINUE WITH ONLY ISOLATED SHOWERS/THUNDERSTORMS IN
THE FORECAST FOR THE AFTERNOON INTO THE VERY EARLY EVENING.

MONDAY THROUGH THURSDAY.

NORTHERN JET SINKS SLOWLY SOUTH AGAIN BRINGING THE POTENTIAL FOR
IMPULSES TO SKIRT THE NORTHERN HALF OF THE AREA AND THUS BRINGING
BETTER CHANCES OF CONVECTION. BY WED THE PATTERN MAKES A
SIGNIFICANT CHANGE WITH AN NEGATIVELY TILTED LONGWAVE TROUGH SETTING
UP OVER THE REGION WITH AN ASSOCIATED SURFACE COLD FRONT PUSHING
SOUTH ACROSS THE AREA. MODELS VARY BY ABOUT 12 HOURS ON THE
TIMING...THE CANADIAN HAVING A TUESDAY NIGHT SOLUTION WITH THE GFS
AIMING MORE FOR WEDNESDAY. WILL FAVOR THE SLOWER GFS SOLUTION AS
MORE TIMES THAN NOT THE SLOWER SOLUTION IN THE LONG TERM TENDS TO BE
THE WINNER...OR ITSELF A BIT TOO FAST. GOOD SUBSIDENCE BEHIND THIS
SYSTEM ALONG WITH SURFACE HIGH PRESSURE BUILDING IN SHOULD YIELD
FAIRLY RAPID DECREASE IN CLOUDS AND A DRY THURSDAY. ZONAL TO
SOUTHWEST FLOW ALOFT RETURNS TO THE AREA BY FRIDAY WITH THE
POTENTIAL FOR WEAK SHORTWAVE TROUGHS ZIPPING THROUGH THE MAIN FLOW
ACROSS THE REGION. TIMING OF THESE FEATURES BY THE
MODELS...ESPECIALLY BY DAY 7...IS NOT THAT GREAT...AND THE ONE THE
GFS IS DEPICTING BY THAT TIME PERIOD SUGGESTS MOST OF ITS ENERGY
WILL STAY SOUTH OF THE AREA. AS SUCH...WILL KEEP THE FORECAST
PRECIPITATION FREE FROM THURSDAY ONWARD.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
VA...NONE.
WV...NONE.
&&

DS/JH
Hazardous weather outlook, May 21, 5:42 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 AM EDT FRI MAY 21 2004

VAZ019-020-023-024-034-035-044>047-058-059-WVZ045-220939-
ALLEGHANY VA-AMHERST VA-APPOMATTOX VA-BATH VA-BEDFORD VA-
BOTETOURT VA-BUCKINGHAM VA-CAMPBELL VA-CHARLOTTE VA-GREENBRIER WV-
HALIFAX VA-PITTSYLVANIA VA-ROCKBRIDGE VA-
542 AM EDT FRI MAY 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA...
WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA.

.DAY ONE...TODAY

A STRONG DISTURBANCE WILL MOVE THROUGH NORTH AND EASTERN SECTIONS OF
VIRGINIA THIS AFTERNOON.  OUTFLOW FROM THIS SYSTEM WILL GENERATE
SHOWERS AND THUNDERSTORMS LATE THIS MORNING AND INTO THE AFTERNOON.
THERE IS A POSSIBILITY OF SOME OF THESE THUNDERSTORMS TO BECOME
SEVERE...ESPECIALLY NORTHEAST OF A LINE FROM LEWISBURG TO ROANOKE TO
DANVILLE.  THE MAIN THREAT FROM THESE STORMS WILL BE WIND DAMAGE FROM
DOWNBURSTS CREATING UP TO 60 MPH GUSTS.  IN ADDITION...FREQUENT CLOUD
TO GROUND LIGHTNING AND HEAVY DOWN POURS CAN BE EXPECTED WITH ANY
STORM THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.  HOWEVER...SCATTERED
THUNDERSTORMS ARE EXPECTED THROUGHOUT THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS MAY BE NEEDED THIS AFTERNOON.

NCZ001>006-018>020-VAZ007-009>018-022-032-033-043-WVZ042>044-220939-
ALLEGHANY NC-ASHE NC-BLAND VA-CARROLL VA-CASWELL NC-CRAIG VA-
FLOYD VA-FRANKLIN VA-GILES VA-GRAYSON VA-HENRY VA-MERCER WV-
MONROE WV-MONTGOMERY VA-PATRICK VA-PULASKI VA-ROANOKE VA-
ROCKINGHAM NC-SMYTH VA-STOKES NC-SUMMERS WV-SURRY NC-TAZEWELL VA-
WATAUGA NC-WILKES NC-WYTHE VA-YADKIN NC-
542 AM EDT FRI MAY 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA...
WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.  HOWEVER...

A STRONG DISTURBANCE WILL MOVE THROUGH NORTH AND EASTERN SECTIONS OF
VIRGINIA THIS AFTERNOON.  OUTFLOW FROM THIS SYSTEM WILL GENERATE
SHOWERS AND THUNDERSTORMS LATE THIS MORNING AND INTO THE AFTERNOON.
THERE IS A POSSIBILITY OF SOME OF THESE THUNDERSTORMS TO BECOME
SEVERE...ESPECIALLY NORTHEAST OF A LINE FROM LEWISBURG TO ROANOKE TO
DANVILLE.  THE MAIN THREAT FROM THESE STORMS WILL BE WIND DAMAGE FROM
DOWNBURSTS CREATING UP TO 60 MPH GUSTS.  IN ADDITION...FREQUENT CLOUD
TO GROUND LIGHTNING AND HEAVY DOWN POURS CAN BE EXPECTED WITH ANY
STORM THAT DEVELOPS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THIS AREA.
HOWEVER...THE TRACK OF DISTURBANCE COULD MOVE FARTHER WEST...EXTENDED
THE SEVERE WEATHER THREAT INTO THIS AREA.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.  HOWEVER...SCATTERED
THUNDERSTORMS ARE EXPECTED THROUGHOUT THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS MAY BE NEEDED THIS AFTERNOON.

RCS

In the hours before

Special weather statement, May 21, 11:02 AM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1102 AM EDT FRI MAY 21 2004

VAZ019-020-023-024-034-035-044>047-058-059-WVZ045-212104-
ALLEGHANY VA-AMHERST VA-APPOMATTOX VA-BATH VA-BEDFORD VA-
BOTETOURT VA-BUCKINGHAM VA-CAMPBELL VA-CHARLOTTE VA-GREENBRIER WV-
HALIFAX VA-PITTSYLVANIA VA-ROCKBRIDGE VA-
1102 AM EDT FRI MAY 21 2004

...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON...

A STRONG DISTURBANCE WILL PASS JUST NORTH OF THE AREA THIS AFTERNOON.
OUTFLOW FROM THIS SYSTEM WILL GENERATE SHOWERS AND THUNDERSTORMS ACROSS
MUCH OF THE REGION. THERE IS A POSSIBILITY THAT OF SOME OF THESE
THUNDERSTORMS TO BECOME SEVERE...ESPECIALLY ALONG AND NORTH OF HIGHWAY
FOUR SIXTY.  THE MAIN THREAT FROM THESE STORMS WILL BE WIND DAMAGE FROM
DOWNBURSTS CREATING UP TO 60 MPH GUSTS.  IN ADDITION...FREQUENT CLOUD
TO GROUND LIGHTNING...HEAVY DOWNPOURS CAN BE EXPECTED WITH ANY STORM
THAT DEVELOPS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, May 21, 2:16 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
216 PM EDT FRI MAY 21 2004

VAZ018-019-022>024-034-035-WVZ044-045-211930-
ALLEGHANY VA-AMHERST-BEDFORD-BOTETOURT-CRAIG-GREENBRIER-MONROE-
ROANOKE-ROCKBRIDGE-
216 PM EDT FRI MAY 21 2004

...STRONG THUNDERSTORM APPROACHING THE AREA...

A CLUSTER OF STRONG THUNDERSTORMS OVER BATH COUNTY IS MOVING
SOUTHWARD...AND WILL BE AFFECTING ALLEGHANY...BOTETOURT AND
ROCKBRIDGE COUNTIES IN VIRGINIA BETWEEN 2:30 AND 3:30 PM. MORE
STORMS ARE EXPECTED TO MOVE SOUTH THROUGH THE GREENBRIER VALLEY
IN SOUTHEAST WEST VIRGINIA THROUGH 3:30 PM. AS THE STORMS SPREAD
SOUTHWARD...THEY ARE EXPECTED TO MOVE INTO AMHERST...BEDFORD...
ROANOKE AND CRAIG COUNTIES BETWEEN 3:00 AND 4:00 PM.

THESE STORMS WILL PRODUCE VERY HEAVY DOWNPOURS...FREQUENT LIGHTNING
AND WIND GUSTS TO AT LEAST 40 MPH. A SEVERE THUNDERSTORM WATCH IS
IN EFFECT...AND SCATTERED STORMS MAY STRENGTHEN ENOUGH TO PRODUCE
DAMAGING WIND GUSTS...AND LARGE HAIL. IN ADDITION TO THE THREAT OF
SEVERE WEATHER...HEAVY DOWNPOURS OF 1 TO 2 INCHES IN LESS
THAN AN HOUR WILL LIKELY CAUSE LOCALIZED FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS.

ANYONE IN THE VICINITY OF THESE STORMS SHOULD SEEK SAFE INDOOR
SHELTER IF THE THREATENING WEATHER APPROACHES. MOTORISTS SHOULD BE
PREPARED FOR SUDDEN REDUCTIONS IN VISIBILITY...AND WATER COVERED
ROADWAYS.

JJ
Local storm report, May 21, 2:59 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             WARM SPRINGS            38.05N 79.78W
05/21/2004  0.75 INCH        BATH               VA   DEPT OF HIGHWAYS

&&

RMG
Special weather statement, May 21, 3:16 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
316 PM EDT FRI MAY 21 2004

VAZ022-033>035-045>047-212030-
AMHERST-APPOMATTOX-BEDFORD-BUCKINGHAM-CAMPBELL-FRANKLIN-ROANOKE-
316 PM EDT FRI MAY 21 2004

...STRONG THUNDERSTORM APPROACHING THE AREA...

A CLUSTER OF STRONG THUNDERSTORMS OVER ROCKBRIDGE...EASTERN
ALLEGHANY...AND NORTHERN BOTETOURT COUNTIES WILL CONTINUE MOVING
SOUTHEASTWARD AND INTO AMHERST AND BEDFORD COUNTIES BETWEEN 3:30
AND 4:00 PM. THE STORMS ARE THEN EXPECTED TO AFFECT CAMPBELL...
APPOMATTOX AND BUCKINGHAM COUNTIES BY AROUND 4:00 PM. AT THIS
TIME...IS APPEARS THE STORMS WILL MISS THE ROANOKE AND FRANKLIN
COUNTY AREAS...BUT MAY BUILD INTO THOSE AREAS AFTER 4:00 PM.

THESE STORMS WILL PRODUCE VERY HEAVY DOWNPOURS...HAIL...FREQUENT
LIGHTNING AND WIND GUSTS TO AT LEAST 40 MPH. A SEVERE THUNDERSTORM
WATCH IS IN EFFECT...AND SCATTERED STORMS MAY STRENGTHEN ENOUGH TO
PRODUCE DAMAGING WIND GUSTS...AND LARGE HAIL. IN ADDITION TO THE
THREAT OF SEVERE WEATHER...HEAVY DOWNPOURS OF 1 TO 2 INCHES IN LESS
THAN AN HOUR WILL CAUSE LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

ANYONE IN THE VICINITY OF THESE STORMS SHOULD SEEK SAFE INDOOR
SHELTER IF THE THREATENING WEATHER APPROACHES. MOTORISTS SHOULD BE
PREPARED FOR SUDDEN REDUCTIONS IN VISIBILITY...AND WATER COVERED
ROADWAYS.

JJ
Local storm report, May 21, 3:25 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 PM EDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             5 NW BUENA VISTA CITY   37.78N 79.43W
05/21/2004  0.75 INCH        LEXINGTON          VA   LAW ENFORCEMENT

0310 PM     HAIL             5 E CLIFTON FORGE CITY  37.82N 79.73W
05/21/2004  1.75 INCH        ALLEGHANY          VA   LAW ENFORCEMENT

0314 PM     HAIL             CLIFTON FORGE CITY      37.82N 79.83W
05/21/2004  0.75 INCH        CLIFTON FORGE      VA   TRAINED SPOTTER

&&

RMG
Local storm report, May 21, 3:58 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 PM EDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             10 W AMHERST            37.58N 79.23W
05/21/2004  0.88 INCH        AMHERST            VA   TRAINED SPOTTER

0337 PM     HAIL             AMHERST                 37.58N 79.05W
05/21/2004  0.75 INCH        AMHERST            VA   TRAINED SPOTTER

&&

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:04 PM EDTSevere Thunderstorm WarningRNKBath41 min
May 21, 2:41 PM EDTSevere Thunderstorm WarningRNKRockbridge64 min
May 21, 3:03 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt57 min
May 21, 3:32 PM EDTSevere Thunderstorm WarningRNKAmherst58 min
May 21, 3:48 PM EDTSevere Thunderstorm WarningRNKBotetourt57 min
May 21, 3:49 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, City of Lynchburg26 min
May 21, 3:54 PM EDTSevere Thunderstorm WarningRNKBedford, City of Lynchburg21 min
May 21, 4:27 PM EDTSevere Thunderstorm WarningRNKBedford63 min
May 21, 4:50 PM EDTSevere Thunderstorm WarningRNKPittsylvania55 min
May 21, 5:11 PM EDTSevere Thunderstorm WarningRNKCharlotte64 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.